MAUDE Adverse Event Report: SHIRAKAWA OLYMPUS CO., LTD. AUTOCLAVABLE CAMERA HEAD

SHIRAKAWA OLYMPUS CO., LTD. AUTOCLAVABLE CAMERA HEAD
Model Number OTV-S7H-NA-10E
Medical Device Problem Code No Display/Image (1183)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The suspect device was sent to an olympus service center for evaluation.Inspection and testing did not reproduce the report of no image from the device.Service found the cable was damaged due to physical stress, there was an air/water leak, the video connector was damaged, and the image was noisy due to deterioration of the cable but the subject could be recognized.The investigation is ongoing; therefore, the root cause of the reported event cannot be determined at this time.However, if additional information becomes available this report will be supplemented accordingly.
 
Event or Problem Description
The customer reported there was no image from the subject device.There was no effect on a patient due to the event.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information, based on the legal manufacturer's final investigation and customer follow-up.B5: updated with information received from the customer: a review of the device history record found no deviations, that could have caused or contributed to the reported issue.It has been over 11 years, since the subject device was manufactured.Based on the results of the investigation, the noisy image may have occurred, from a faulty cable.Which, led to a temporary communication failure.The specific root cause could not be determined at this time.The following information is stated, in the instructions for use, which may have prevented the event: "do not coil the camera cable with a diameter of less than 20 cm.The camera cable may be damaged.Never excessively pull the camera cable, but straighten it gradually, when it is coiled.The camera cable could be damaged.Never excessively bend, pull, twist, coil, squeeze, or crush the camera cable.The camera cable could be damaged.Do not use excessive force when wiping the external surfaces of the camera cable.The camera cable could be damaged.Never attempt to lift the entire assembly by the camera cable, while the camera head is attached to the endoscope.The camera cable could be damaged.Never use a clamp or forceps to attach the camera cable to another object.The camera cable could be damaged".Olympus will continue to monitor field performance for this device.
 
Event or Problem Description
Customer confirmed, the event occurred, prior to an endoscopic sinus surgery (ess).The procedure was completed using another camera.

Brand Name
AUTOCLAVABLE CAMERA HEAD
Common Device Name
CAMERA HEAD
Manufacturer (Section D)
SHIRAKAWA OLYMPUS CO., LTD.
3-1 okamiyama
odakura nishigo-mura
nishishirakawa-gun, fukushima 961-8 061
JA  961-8061
Manufacturer Contact
masaharu hirose
3-1 okamiyama
odakura, nishigo-mura,
nishishirakawa-gun, fukushima 961-8-061
JA   961-8061
426422891
MDR Report Key15237428
Report Number3002808148-2022-01072
Device Sequence Number6293434
Product Code GCJ
UDI-Device Identifier04953170141805
UDI-Public04953170141805
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K043275
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 09/12/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberOTV-S7H-NA-10E
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/19/2022
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/19/2022
Supplement Date Received by Manufacturer08/24/2022
Initial Report FDA Received Date08/16/2022
Supplement Report FDA Received Date09/12/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/08/2010
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown